MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55130
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device and event log were returned.The event log from the case confirmed the reported all msd disabled alarm at 16.9 hours into therapy due to the phase angle for the ultrasound groups going above the operational threshold.The control unit functioned as expected.The device investigation on january 30th showed blistering over the transducer elements.Tool mark was observed on msd at 3.2 cm.The in-house cu would immediately alarm when trying to run the msd.Investigation into the msd hub revealed all wires were shorted and fluid was observed inside hub.The route of fluid ingress into the hub is undetermined.During manufacturing, msd are 100% tested and a short would be detected during the final impedance test.Therefore, it is likely that fluid ingress occurred during use.The device short was not reported by the user, but could contribute to the reported all msd disabled alarm.Review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.No patient harm was reported.No definitive root cause could be identified.The ifu warns the user to not advance if resistance is met.Excessive force against resistance may result in damage to the device or vasculature.User error was not confirmed but could not be ruled out as a contributing factor to the msd short.
 
Event or Problem Description
On (b)(6) 2020, 17 hours into therapy, icu nurse called with an all msd groups disabled alarm.The catheter was used to treat a peripheral arterial occlusion (pao).She mentioned that the black cable may have been kinked when the control unit (cu) alarmed, but that it was then straightened out.Troubleshooting performed did not clear the alarm.The nurse was instructed to notify the doctor that the catheter would now run as a basic infusion catheter.The patient was "doing great".On 30 january 2020, investigation of the returned device revealed that the microsonic device (msd) shorted due to fluid ingress into the hub after 17 hours of therapy.This was not reported by the customer.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key9696617
Report Number3001627457-2020-00005
Device Sequence Number1810536
Product Code KRA
UDI-Device Identifier00858593006165
UDI-Public00858593006165
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number500-55130
Device Catalogue Number500-55130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1